Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 337, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 7, 2011, 12:08 AM CDT for 4 counties in Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 12:08 AM CDT (05:08 UTC)
- Expired
- Aug 7, 2011, 12:30 AM CDT
- In force
- 22 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Alexander County, IL, Johnson County, IL, Pulaski County, IL, Union County, IL
The radar
The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.1 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
227
WUUS53 KPAH 070508
SVRPAH
ILC003-087-153-181-070530-
/O.NEW.KPAH.SV.W.0337.110807T0508Z-110807T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1208 AM CDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
SOUTHWESTERN JOHNSON COUNTY IN SOUTHERN ILLINOIS...
NORTHEASTERN PULASKI COUNTY IN SOUTHERN ILLINOIS...
UNION COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 1230 AM CDT.
* AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
JONESBORO...MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DONGOLA.
DAMAGING WINDS WERE REPORTED WITH THIS STORM AROUND GORHAM ILLINOIS
AROUND 1155 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3749 8888 3722 8903 3739 8940 3748 8947
3760 8917
TIME...MOT...LOC 0507Z 290DEG 33KT 3744 8924
WIND...HAIL 70MPH 1.00IN
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 8:51 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 6, 8:51 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
851 PM CDT SAT AUG 6 2011
.UPDATE...
FOR AVIATION SECTION ONLY.
&&
.SHORT TERM...
UPPER WAVE SEEN MOVING INTO WESTERN MISSOURI EARLY THIS AFTERNOON.
MORNING CONVECTION HAS ALL BUT CLEARED OUR PENNYRILE REGION COUNTIES
IN WEST KY. NICE THERMAL CONTRAST DEVELOPING OVER OUR WESTERN MOST
COUNTIES. 18Z 83 AT KPAH...101 AT KJBR. INSTABILITY AXIS RUNS FROM
CENTRAL INTO SE MISSOURI AHEAD OF THE APPROACHING WAVE...AND CLOUDS
CONTINUE TO DEVELOP OVER THE OZARK FOOTHILL REGION. THEREFORE FOR
TONIGHT...WILL NOT GET FANCY WITH POPS. WILL RUN A 12 HR POP AND
GO WITH SCATTERED THUNDERSTORMS. POPS CAN BE ADJUSTED ACCORDINGLY
THROUGH THE COURSE OF THE EVENING. GFS HAS A GOOD HANDLE ON THE
WAVE...AND BELIEVE IT WOULD BE A GOOD MODEL TO FOLLOW FOR TIMING
PURPOSES. NAM IS NOT TOO BAD EITHER.
THE WAVE SHOULD HEAD OFF TO THE EAST EARLY SUNDAY MORNING WITH
DECREASING POPS FROM WEST TO EAST. BY AFTERNOON...ONLY HAVE A VERY
SLIGHT CHANCE OF STORMS. MOST AREAS WILL PROBABLY BE RAIN FREE...BUT
IT IS TOO UNSETTLED TO COMPLETELY REMOVE POPS JUST YET. WE DID LOWER
THE POPS THAT WERE IN THE GRIDS PRIOR.
OFF THE CONVECTIVE SUBJECT...WE MAINTAINED THE EXISTING HEAT
ADVISORY PRODUCT THROUGH 7 PM. HOWEVER...WE ARE GOING TO ISSUE A
HEAT ADVISORY FOR THE REMAINDER OF THE AREA...INCLUDING THE KEVV
TRI STATE...FOR SUNDAY. BEYOND SUNDAY...IT IS MORE UNCLEAR IF
ADVISORY THRESHOLDS WILL BE MET. MOST LIKELY AREA WOULD BE OUR
SOUTHERN MOST COUNTIES. BUT MOST HOURLY VALUES ARE ONLY 100 TO 105.
LATER SHIFTS CAN MONITOR.
CHANCE POPS REMAIN IN THE FORECAST MONDAY THROUGH TUESDAY...WITH
HIGHEST POPS MONDAY NIGHT...AS THE MODELS MOVE A WAVE AND BOUNDARY
ACROSS THE REGION. WILL DEPICT DECREASING POPS FROM WEST TO EAST
THROUGH THE DAY TUESDAY.
GENERALLY FOLLOWED A BLEND OF GFS/NAM MOS THROUGH THE DURATION. WE
BLENDED WITH OPERATIONAL MODEL OUTPUT...ESPECIALLY FOR LOWS NEXT
COUPLE OF MORNINGS AS READINGS ARE NOT EXPECTED TO DROP MUCH AT
NIGHT.
.LONG TERM...
FOR THE PERIOD WEDNESDAY THROUGH SATURDAY...THE LONG RANGE MODELS
EXHIBIT DECENT AGREEMENT AND RESPECTABLE RUN TO RUN CONTINUITY.
UTILIZED THE ECMWF/ECMWF ENSEMBLE SOLUTIONS WHICH FALLS IN LINE
WITH HPC THINKING.
QUASI ZONAL FLOW WILL BE THE RULE ACROSS THE NATIONS MID SECTION
WEDNESDAY THROUGH THURSDAY. FRIDAY INTO SATURDAY...THE MODELS AND
SPECIFICALLY THE ECMWF DIG A TROF SOUTHEAST INTO THE GREAT LAKES
REGION. THIS WILL VEER THE UPPER FLOW FROM WEST TO NORTHWEST
WITH TIME OVER OUR AREA. MEANWHILE...AT THE SURFACE...A QUASI
STATIONARY FRONTAL BOUNDARY IS FORECAST TO REMAIN NEAR AND JUST
SOUTH OF THE PAH CWA UNTIL A COLD FRONT...FORECAST BY THE
MODELS...MOVES THROUGH LATE SATURDAY INTO SATURDAY NIGHT FROM
NORTHWEST TO SOUTHEAST. AS A RESULT...DAILY CONVECTIVE CHANCES
WILL BE IN THE FORECAST. UNCERTAINTY IS MODERATE...GIVEN IT WILL
BE DIFFICULT TO TIME SUBTLE MID LEVEL FEATURES MOVING ACROSS THE
AREA.
THE GOOD NEWS IS...WE DO NOT SEE HEAT IN THE LONG RANGE PORTION
OF THE FORECAST...GIVEN THE OVERALL FLOW PATTERN AND POSITION OF
THE FRONT. TEMPERATURES AND HUMIDITY LEVELS SHOULD BE MUCH CLOSER TO
NORMAL.
&&
.AVIATION...
DUE TO RADAR TRENDS DURING THE PAST HOUR OR SO...HAVE DECIDED TO
TEMPO KCGI AND KPAH FOR THUNDERSTORMS FROM AROUND 04Z TO AROUND 09Z.
CONVECTIVE ACTIVITY HAS REALLY PICKED UP IN COVERAGE AND INTENSITY
OVER SC MO IN THE PAST HOUR...IN ASSOCIATION WITH MID LEVEL TROF
APPROACHING THE AREA. ACTIVITY IS HEADING EAST INTO VERY UNSTABLE
AIR ALONG THE MID MS RIVER. WILL NEED TO MONITOR FOR POSSIBLE
ISOLATED SEVERE STORMS IF TRENDS CONTINUE...ESP FROM KCGI SOUTH.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-FULTON-GRAVES-
HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-
MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
HEAT ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR DAVIESS-
HENDERSON-MCLEAN.
MO...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR ALEXANDER-FRANKLIN-
GALLATIN-HARDIN-JACKSON-JOHNSON-MASSAC-PERRY IL-POPE-
PULASKI-SALINE-UNION IL-WILLIAMSON.
HEAT ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR
EDWARDS-HAMILTON- JEFFERSON-WABASH-WAYNE IL-WHITE.
IN...HEAT ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
AVIATION...MEFFERTHazardous weather outlook, Aug 6, 8:20 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 820 PM CDT SAT AUG 6 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 820 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS COULD POSSIBLY DEVELOP FROM NORTHWEST TO SOUTHEAST DURING THE OVERNIGHT HOURS. THOUGH ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED...AND MANY LOCATIONS WILL STAY DRY FOR MUCH OF THE NIGHT...A FEW ISOLATED SHORT LIVED STRONG TO SEVERE STORMS CANNOT BE RULED OUT. THE PRIMARY HAZARD WILL BE WITH STRONG WIND GUSTS AND DIME TO QUARTER SIZED HAIL. ALSO...LOCALLY HEAVY RAIN WILL BE LIKELY WITH ANY STRONG STORMS THAT DEVELOP. BEWARE OF DEADLY LIGHTNING IN A ND CLOSE TO ANY THUNDERSTORMS. A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH TONIGHT FOR ALL OF SOUTHEAST MISSOURI...AND MOST OF WESTERN KENTUCKY AND SOUTHERN ILLINOIS. PLEASE REFER TO THE ACTUAL HEAT ADVISORY PRODUCT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY WILL BE IN EFFECT FOR THE ENTIRE FOUR STATE AREA SUNDAY. HEAT INDEX VALUES WILL LIKELY TOP OUT IN THE 105 TO 110 RANGE SUNDAY AFTERNOON. PLEASE REFER TO THE ACTUAL HEAT ADVISORY PRODUCT FOR ADDITIONAL DETAILS. THERE WILL ALSO BE A CHANCE OF ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE FORECAST PERIOD. THE STORM PREDICTION CENTER HAS OUTLOOKED MUCH OF THE AREA FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY. THOUGH COVERAGE IS NOT EXPECTED TO BE LARGE...ANY ISOLATED SEVERE STORMS THAT DO MANAGE TO FIRE COULD PRODUCE DAMAGING WIND GUSTS AND DIME TO QUARTER SIZED HAIL...AS WELL AS TORRENTIAL DOWNPOURS OF RAIN AND FREQUENT DEADLY LIGHTNING. ONCE AGAIN...MOST LOCATIONS WILL BE RAIN FREE MUCH OF THE TIME. HOWEVER...BOATERS AND OTHER OUTDOOR RECREATIONISTS THIS WEEKEND SHOULD BE AWARE THAT ISOLATED STRONG THUNDERSTORMS CAN FIRE UP VERY RAPIDLY. PLEASE HAVE A PLAN TO TAKE APPROPRIATE COVER IN A SHORT PERIOD OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CANNOT BE RULED OUT SUNDAY AND MONDAY. MEFFERT
In the hours before
Special weather statement, Aug 6, 11:00 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1100 PM CDT SAT AUG 6 2011 MOZ100-107>110-070445- BUTLER MO-CARTER MO-RIPLEY MO-STODDARD MO-WAYNE MO- 1100 PM CDT SAT AUG 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE...WESTERN STODDARD...NORTHEASTERN RIPLEY...SOUTHEASTERN CARTER AND NORTHERN BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 1145 PM CDT... AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY STRONG WINDS UP TO 50 MPH. THIS STORM WAS LOCATED NEAR BRUSH ARBOR...MOVING EAST AT 35 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE WILLIAMSVILLE...HENDRICKSON... WAPPAPELLO LAKE AREA...SHOOK...ROMBAUER AND WAPPAPELLO. FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM AND MAY CAUSE POWER OUTAGES. THIS STORM WILL PRODUCE VERY HEAVY RAIN IN EXCESS OF ONE TO TWO INCHES AN HOUR AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS. SMITH
Local storm report, Aug 6, 11:30 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1130 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG 2 S ELLSINORE 36.90N 90.75W
08/06/2011 CARTER MO TRAINED SPOTTER
COUPLE OF SMALL TREES DOWN 2 MILES SOUTH OF ELLSINORE.
&&
RJPLocal storm report, Aug 6, 11:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1139 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL 1 E GIPSY 37.15N 90.16W
08/06/2011 E1.25 INCH BOLLINGER MO TRAINED SPOTTER
UP TO HALF DOLLAR SIZE HAIL REPORTED ON HWY TT NEAR
GIPSY.
&&
GREGMThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:38 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 52 min |
| Aug 7, 12:27 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Johnson, Massac, Pulaski, Union | 54 min |
| Aug 7, 12:57 AM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 54 min |
| Aug 7, 1:17 AM CDT | Severe Thunderstorm Warning | PAH | Hardin, Johnson, Massac, Pope | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.